Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 21, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at May 5, 2022, 1:28 PM MDT. It took effect at May 6, 2022, 12:00 AM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2022, 1:28 PM MDT (19:28 UTC)
- In effect from
- May 6, 2022, 12:00 AM MDT
- Expired
- May 6, 2022, 6:00 PM MDT
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
301 WWUS75 KTFX 051928 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 128 PM MDT Thu May 5 2022 MTZ009-010-012-044>046-048-049-061100- /O.UPG.KTFX.HW.A.0019.220506T0600Z-220507T0000Z/ /O.NEW.KTFX.HW.W.0021.220506T0600Z-220507T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Toole- Liberty-Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Including the following locations: Fairfield, Marias Pass, Bynum, Brady, Shelby, Choteau, Browning, Heart Butte, Logan Pass, Whitlash, Augusta, Cascade, Cut Bank, Dutton, Chester, Great Falls, Conrad, Sunburst, and Belt 128 PM MDT Thu May 5 2022 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 65 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier, Pondera, and Teton Counties, Cascade, Toole, and Liberty. * WHEN...From Midnight tonight to 6 PM MDT Friday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ011-013-047-061100- /O.UPG.KTFX.HW.A.0019.220506T1200Z-220507T0000Z/ /O.NEW.KTFX.HW.W.0021.220506T1200Z-220507T0000Z/ Hill-Chouteau-Blaine- Including the following locations: Hays, Carter, Rudyard, Rocky Boy, Havre, Fort Benton, Chinook, Harlem, and Big Sandy 128 PM MDT Thu May 5 2022 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT FRIDAY... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...Blaine, Chouteau and Hill Counties. * WHEN...From 6 AM to 6 PM MDT Friday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Brusda
4 follow-up statements
473 WWUS75 KTFX 060807 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 207 AM MDT Fri May 6 2022 MTZ009-010-012-044>046-048-049-070000- /O.CON.KTFX.HW.W.0021.000000T0000Z-220507T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Toole- Liberty-Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Including the following locations: Fairfield, Marias Pass, Bynum, Brady, Shelby, Choteau, Browning, Heart Butte, Logan Pass, Whitlash, Augusta, Cascade, Cut Bank, Dutton, Chester, Great Falls, Conrad, Sunburst, and Belt 207 AM MDT Fri May 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph. Wind gusts approaching 75 mph are possible in wind prone areas of the Rocky Mountain Front and Glacier County. * WHERE...The Rocky Mountain Front, including all of Glacier, Pondera, and Teton Counties, Cascade, Toole, and Liberty. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ011-013-047-070000- /O.CON.KTFX.HW.W.0021.220506T1200Z-220507T0000Z/ Hill-Chouteau-Blaine- Including the following locations: Hays, Carter, Rudyard, Rocky Boy, Havre, Fort Benton, Chinook, Harlem, and Big Sandy 207 AM MDT Fri May 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph, with gusts up to 65 mph expected. * WHERE...Blaine, Chouteau and Hill Counties. * WHEN...From 6 AM this morning to 6 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Moldan
023 WWUS75 KTFX 061507 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 907 AM MDT Fri May 6 2022 MTZ009-010-012-044>046-048-049-062300- /O.CON.KTFX.HW.W.0021.000000T0000Z-220507T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Toole- Liberty-Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Including the following locations: Fairfield, Marias Pass, Bynum, Brady, Shelby, Choteau, Browning, Heart Butte, Logan Pass, Whitlash, Augusta, Cascade, Cut Bank, Dutton, Chester, Great Falls, Conrad, Sunburst, and Belt 907 AM MDT Fri May 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph. Wind gusts approaching 75 mph are possible in wind prone areas of the Rocky Mountain Front and Glacier County. * WHERE...The Rocky Mountain Front, including all of Glacier, Pondera, and Teton Counties, Cascade, Toole, and Liberty. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ011-013-047-062300- /O.CON.KTFX.HW.W.0021.000000T0000Z-220507T0000Z/ Hill-Chouteau-Blaine- Including the following locations: Hays, Carter, Rudyard, Rocky Boy, Havre, Fort Benton, Chinook, Harlem, and Big Sandy 907 AM MDT Fri May 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph, with gusts up to 65 mph expected. * WHERE...Blaine, Chouteau and Hill Counties. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Brusda
584 WWUS75 KTFX 062028 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 228 PM MDT Fri May 6 2022 MTZ009-010-012-044>046-048-049-070000- /O.CON.KTFX.HW.W.0021.000000T0000Z-220507T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Toole- Liberty-Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Including the following locations: Fairfield, Marias Pass, Bynum, Brady, Shelby, Choteau, Browning, Heart Butte, Logan Pass, Whitlash, Augusta, Cascade, Cut Bank, Dutton, Chester, Great Falls, Conrad, Sunburst, and Belt 228 PM MDT Fri May 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph. Wind gusts approaching 75 mph are possible in wind prone areas of the Rocky Mountain Front and Glacier County. * WHERE...The Rocky Mountain Front, including all of Glacier, Pondera, and Teton Counties, Cascade, Toole, and Liberty. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ011-013-047-070000- /O.CON.KTFX.HW.W.0021.000000T0000Z-220507T0000Z/ Hill-Chouteau-Blaine- Including the following locations: Hays, Carter, Rudyard, Rocky Boy, Havre, Fort Benton, Chinook, Harlem, and Big Sandy 228 PM MDT Fri May 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph, with gusts up to 65 mph expected. * WHERE...Blaine, Chouteau and Hill Counties. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Brusda
179 WWUS75 KTFX 062340 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 540 PM MDT Fri May 6 2022 MTZ009>013-044>049-070045- /O.EXP.KTFX.HW.W.0021.000000T0000Z-220507T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Hill-Cascade- Chouteau-Toole-Liberty-Eastern Pondera-Blaine-Southern Rocky Mountain Front-Eastern Teton- Including the following locations: Rocky Boy, Shelby, Fairfield, Cut Bank, Sunburst, Marias Pass, Choteau, Logan Pass, Great Falls, Hays, Brady, Browning, Rudyard, Bynum, Conrad, Augusta, Cascade, Dutton, Chester, Chinook, Havre, Big Sandy, Harlem, Carter, Heart Butte, Whitlash, Fort Benton, and Belt 540 PM MDT Fri May 6 2022 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... Strong west winds will slowly decrease this evening. Wind gusts in excess of 45 mph are possible through 9pm with winds diminishing further late this evening. $$ Hoenisch
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at May 5, 11:55 AM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 5, 11:55 AM MDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1155 AM MDT Thu May 5 2022 Aviation Section Updated .SYNOPSIS... Expect the warmest conditions of the year today over north- central Montana especially, where highs in the mid-70s to mid-80s will occur. A cold front crosses the region this evening, bringing with it isolated to widely scattered showers and thunderstorms. Strong gusty winds will occur late tonight into Friday behind the frontal passage, with strongest winds along the Rocky Mountain Front and parts of the Hi-Line. A cool and unsettled weather pattern develops this weekend and continues through next week. && .UPDATE... Updated morning forecast is out. A high wind watch was issued for much of North Central MT. Both the GFS/NAM continue to prog near 40 mph sustained winds and gusts near 60 mph on Friday. Otherwise, the rest of the forecast for today is on track. A cold front will move from west to east across the region this evening. Showers/thunderstorms will accompany the frontal passage. Gusty winds will be the main threat from any storms today. Afternoon temperatures look on track. Brusda && .AVIATION... 1155 AM MDT Thu May 5 2022 (05/18Z TAF period) Clouds will be on the increase this afternoon, as a cold front approaches the region by late afternoon. Gusty west winds and scattered thunderstorms are expected along the front. Most of the precipitation ends this evening, with strong winds possible once again on Friday over much of North Central MT. Mountains passes will be obscured at times this evening as the front moves through. Brusda Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 300 AM MDT Thu May 5 2022/ Today through This Evening... Upper ridging quickly breaks down with a strong upper disturbance and Pacific cold front crossing the region from west to east late this afternoon through this evening. The timing is such that the front will provide a lifting mechanism during the time of diurnally lowest stability, which should provide marginal instability sufficient enough for the development of isolated to widely scattered showers and thunderstorms across much of the region late this afternoon through this evening. Highs today are likely to be the warmest of the year so far, especially for north- central Montana, where mid-70s to mid- 80s are expected. Late Tonight through Saturday... Flat upper ridging builds into western Montana behind the Pacific cold frontal passage late tonight, which will allow for winds to increase along the Rocky Mountain Front, with strong gusty winds expanding east across much of the plains Friday. I contemplated issuing a High Wind Watch for 60+ mph wind gusts for Friday morning through Friday afternoon reaching as far east as the Eastern Glacier County zone along the Hi-Line. Experimental NBM v4.1 probabilities indicate around a ~75 percent chance for a maximum gust at or exceeding 60 mph in the Cut Bank area. However, the SPC HREF ensemble max gust tool keeps maximum gusts in the 50-55 mph range. Bottom line: A High Wind Warning may be needed for Friday for the Rocky Mountain Front and eastern Glacier County at some point later today or tonight, but I'll forgo issuing a High Wind Watch at this time. As winds diminish in intensity Friday into Friday night showers and thunderstorms will increase in coverage across the region, especially central and southwestern Montana. This activity will extend east in association with an upper disturbance and stationary surface front through Saturday before ending from west to east. Sunday through the middle of next week... The region will reside under persistent upper-level troughing for at least the next week, which means cool and unsettled conditions persisting throughout. Of particular concern is the Monday-Wednesday period when models suggest upper ridging tries to strengthen significantly over the Northern Plains, which may allow for the jet stream to intensify significantly over the region. We'll be watching for the possibility of at least one round of cyclogenesis and potentially significant precipitation across at least some part of the region. With such a complex pattern, however, details on the when and where of impactful precipitation will have to be resolved as models gain a better handle on the situation over the coming days. && .PRELIMINARY POINT TEMPS/POPS... GTF 79 46 65 39 / 10 20 10 40 CTB 78 42 59 37 / 10 30 0 30 HLN 79 46 67 41 / 10 30 30 70 BZN 73 43 66 39 / 10 20 30 70 WYS 63 34 56 32 / 10 50 40 80 DLN 70 40 64 37 / 10 20 20 70 HVR 85 49 68 42 / 10 30 0 30 LWT 76 44 64 39 / 0 20 20 40 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Friday afternoon Cascade...Eastern Glacier...Eastern Pondera...Eastern Teton... Liberty...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. High Wind Watch from Friday morning through Friday afternoon Blaine...Chouteau...Hill. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 6:50 AM MDT | High Wind Watch | TFX | 7 hr | |
| May 5, 4:28 PM MDT | Special Weather Statement | TFX | Pondera, Teton | 32 min |
| May 5, 4:55 PM MDT | Special Weather Statement | TFX | Teton | 35 min |
| May 5, 5:09 PM MDT | Special Weather Statement | TFX | Teton | 36 min |
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.